Poisoning of children by drugs, tablets
Drug poisonings occur in children of all ages, but especially often it happens with children children. A restless toddler can't ignore bright tablets and capsules, which adults inadvertently leave in an accessible place. Poisoning of children drugs always requires drastic methods of aid.
Signs of drug poisoning
If the child has taken an overdose of the drug, it doesn't matter, he developed symptoms immediately or after some time. A number of medicines does not give the reactions immediately after the overdose, symptoms appear later. Kid needs to get to a hospital now, as soon as it was noticed that he had swallowed drugs.
The doctor is required to show the packaging of the medication – this will allow to quickly determine the method of treatment.
Despite the large number of medical drugs, according to clinical manifestations can be judged on the nature of the poisoning. The main symptoms are:
- the change in facial expression – uncontrolled jerking of facial muscles;
- changes in the skin and mucous membranes;
- delusions, hallucinations;
- muscle spasms;
- loss of coordination;
- changes the size of pupils;
- blurred vision;
- disorder palpitations;
- a sharp decline or increase in blood pressure;
- increased salivation;
- vomiting with blood or without it;
- change the color of urine.
If poisoning drugs must act quickly. To determine your son or daughter ate drugs, according to the features in the room, open containers of medication, and the baby soiled the remnants of the drugs.
Stage of poisoning
Physicians highlighted three stages of the General health of the child at poisoning with drugs:
- Mild – confused consciousness, the child falls into a deep sleep, eyes reduced and not reactive to light, eyes involuntarily twitch, disturbed coordination.
- Medium – in addition to all the symptoms of mild stage violated reflexes – swallowing and cough. Starts acute renal failure. Kid falls into a superficial coma.
- Severe – the baby does not react to the pain, all the reflexes are completely absent. Breathing may be shallow or completely absent. The pressure greatly drops, tachycardia develops. The temperature can rise or fall relative to the normal values. The child falls into a coma.
Causes of drug overdose
Reasons why a child may be drug intoxication, a few:
- storage of medicines in accessible for children;
- a wrong dosage of medication;
- the suicide attempt is true for adolescence.
First aid if poisoning medication drugs is in some action, the second described below:
- If the child is unconscious, with no signs of life, perform respiratory-pulmonary resuscitation.
- Baby definitely put on its side – this prevents you from getting vomit in the respiratory tract and ceasing language.
- Artificially called vomiting if the kid in mind more than half an hour. If after poisoning it took about an hour, then induce vomiting doesn't make sense.
- If the poisoning has been more than hours, you need to give the patient a laxative or to flush the bowels with an enema.
Intestinal lavage performed with water only at room temperature. Otherwise, the stronger the toxins are absorbed into the bloodstream.
- After washing of the stomach and vomiting give any sorbents that have a home. This may be familiar to all activated charcoal.
- After taking the sorbents can be given cool clean water.
While one of the adults begins to provide emergency assistance, the second must call a doctor. How quickly the little patient will be transported to the hospital depends on its continued health.
Medications that most often cause poisoning in children
The poison can be any drug, but doctors distinguish a group of medicines that kids are poisoned most often.
- Hormonal birth control medications – birth control pills poisoning in children in medical practice occurs often, first aid is gastric lavage with plenty of water and the administration of activated charcoal.
Unsolder the little sparkling mineral water it is impossible!
- Iron supplements – can cause severe lesions of all major organs and body systems. You should try to induce vomiting, and then an ambulance, because of possible bleeding of different etiology.
- Antidepressants provoke severe damage to the nervous system, the child may go into a coma.
- Neuroleptics, any drug of this group inhibits the energy metabolism and inhibits enzymes of the respiratory organs. The child becomes tearful, lethargic, later reduced blood pressure and convulsions appear.
- Acetaminophen is kind of harmless drug, at first glance, but causes irreversible consequences with a strong overdose.May develop jaundice, kidney failure, changes in the structure and function of the heart muscle.
- Anti – muscle tone decreases, there is tachycardia, the body temperature rises. Appear seizures, resembling epilepsy.
Any drug from this list, helps with certain diseases, but only in the dosage prescribed by your doctor. Uncontrolled intake of all drugs leads to serious consequences.
The consequences of poisoning with drugs in children
Not always the poisoning of children with drugs has consequences for health. If the quantity of drugs was small and support was operational, it is often about this nasty case, just forget it. However, if the child used a lot of medicines and care was not provided in time, can be so much trouble:
- nerve damage, frequent seizures and confusion;
- scars on the stomach and stomach bleeding – usually causes the group of iron supplements;
- persistent allergic reactions;
- chronic jaundice;
- disruption of the urinary system.
How to prevent the poisoning of children with drugs
- Before beginning treatment parents need to consult a doctor and read the instructions carefully to drug drug.
- Not to give the baby medicines with expired.
- If old medications are disposed of, it is done so that children are unable to take them.
- All medications are stored out of reach of children and in original package.
- You cannot call medicines are attractive for your baby names, such as jam or honey.
- You cannot give children medication adult dosage.
Parents in General, it is advisable to take your medications in front of the kids, toddlers love to copy and mimic adults.